MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE INTEGRITY RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE INTEGRITY RX; STENT, CORONARY, DRUG-ELUTING
Catalog Number RSINT22518UX
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/28/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: the balloon returned deflated.No deformation to the balloon.The device returned with a detachment on the hypotube 0.1cm(1mm) distal to the strain relief.The hypotube material was oval and jagged on both sides of the detachment site.Contrast was visible throughout the inflation lumen.The inner lumen patency was verified with a 0.015 inch mandrel.Slight deformation to the distal tip.Image review: two photographs were received from the account.One photo showing the shelf carton label confirmed the device batch # as reported by the account.The second photo confirmed a detachment on the hypotube distal to the strain relief.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician intended to use a resolute integrity rx drug eluting stent to treat a lesion in a patient's mid lad which was moderately calcified and had 90% lesion stenosis.There were no abnormalities in relation to anatomy.There was no damage noted to packaging.There were no issues noted when removing the device from the hoop/tray.The device was inspected with no issues identified.Negative prep was performed with no issues noted.The lesion was pre-dilated.The device did not pass through a previously-deployed stent.Resistance was encountered when advancing the device.Sufficient time was given to the balloon to deflate prior attempting to remove the device from the patient.It was reported that the delivery system catheter broke in half during removal post successful stent deployment, at the point where the delivery system connects to hub.Two additional inflations were required as the balloon was stuck during removal.It is assumed by the physician that it may have been due to the calcification.The balloon did not pull back as easily as it should have.There were no issues encountered when deflating the device.No intervention was needed to retrieve the device.The device was pulled out using it's own delivery system.The device was removed by backing out in a rapid exchange fashion.It was reported that everything was successfully removed after the stent was safely deployed.Patient status post procedure is alive with no injury.

Brand Name
RESOLUTE INTEGRITY RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7120446
Report Number9612164-2017-01958
Device Sequence Number19154433
Product Code NIQ
UDI-Device Identifier00643169037427
UDI-Public00643169037427
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P110013
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/19/2019
Device Catalogue NumberRSINT22518UX
Device Lot Number0008640018
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/12/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2017
Initial Report FDA Received Date12/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1